MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CENTURION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CENTURION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750853
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that during a cataract surgery a patient experienced corneal burn and the wound was stitched.The surgery was completed on the same day and the patient condition is stable.This is one of three reports for this issue and represents the phacoemulsification handpiece.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened phaco tip without a wrench, in a plastic container was received.Sample was visually inspected and found to be conforming.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.Functional flow test was performed for occlusion and found to be conforming, good flow was observed exiting the tip and nothing extracted on the filter paper.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The phaco tip was found to be visually and functionally conforming therefore; a corneal burn, which caused a stitch needed in the cornea as described in the complaint could not be confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the phaco tip was functionally conforming.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18109034
Report Number2523835-2023-00628
Device Sequence Number7633741
Product Code HQC
UDI-Device Identifier00380657508532
UDI-Public00380657508532
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065750853
Device Lot Number15AYDU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PACK; CUSTOM-PAK SURGICAL PROCEDURE PACK; HAND PIECE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown